Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Therapy without a Protease Inhibitor
Feb 4, 2004

Viracept was causing erratic diarrhea. My doctor switched me to Kaletra. My combo is currently Kaletra, Videx, Viramune, and Viread.

The side effects of the Kaletra are worse than those of the Viracept.

Can a combo therapy work without a protease inhibitor?

Response from Dr. Conway

You are on a triple class combination regimen, which suggests to me that this is not your first HAART combination. It may be that, in your setting, you need the protease inhibitor to produce maximal virologic suppression. The best way to determine this is to go over your treatment history as well as the results of any drug resistance tests with your doctor to figure out if there may be a way of doing it without a protease inhibitor.

Assuming you DO need it, a new drug that is available and that has a more benign side effect profile (not to mention a low pill count) is atazanavir (Reyataz). You should discuss with your doctor whether this could work for you.



Previous
Odd "side effects"?
Next
drug defect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement